Alert archive / Missouri / Areal Flood Warnings in 2021
Areal Flood Warning 75, NWS Springfield, MO
NWS Springfield, MO issued this areal flood warning at Jul 18, 2021, 2:17 AM CDT for 4 counties in Missouri. It was in force for 10 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 18, 2021, 2:17 AM CDT (07:17 UTC)
- Expired
- Jul 18, 2021, 12:30 PM CDT
- In force
- 10 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Barry County, MO, Lawrence County, MO, McDonald County, MO, Newton County, MO
The radar
The Springfield radar (KSGF), 75 km from the middle of the area, began a volume at 07:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 18, 7:00 AM CDT | HEAVY RAIN 2.21 | 5 W Washburn, MO | CO-OP OBSERVER STATION WABM7 WASHBURN 5 W COOP. THE PERIOD OF THE HEAVY RAIN EVENT WAS 24 HOURS. |
| Jul 18, 7:30 AM CDT | HEAVY RAIN 2.26 | 5 Sse Neosho, MO | MESONET STATION NSOM7 NEOSHO WATER STATION. THE PERIOD OF THE HEAVY RAIN EVENT WAS 24 HOURS. |
| Jul 18, 8:00 AM CDT | HEAVY RAIN 2.13 | 1 Se Pineville, MO | MESONET STATION LSGM7 LITTLE SUGAR CREEK AT PINEVILLE. THE PERIOD OF THE HEAVY RAIN EVENT WAS 24 HOURS. |
| Jul 18, 8:00 AM CDT | HEAVY RAIN 2.41 | 7 W Anderson, MO | COCORAHS STATION MO-MD-5 ANDERSON 6.8 W. THE PERIOD OF THE HEAVY RAIN EVENT WAS 24 HOURS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 7.3 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 346 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 826 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -60 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
643
WGUS43 KSGF 180717
FLWSGF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Springfield MO
217 AM CDT Sun Jul 18 2021
MOC009-109-119-145-181730-
/O.NEW.KSGF.FA.W.0075.210718T0717Z-210718T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Barry MO-Lawrence MO-McDonald MO-Newton MO-
217 AM CDT Sun Jul 18 2021
The National Weather Service in Springfield has issued a
* Flood Warning for...
Western Barry County in southwestern Missouri...
Southern Lawrence County in southwestern Missouri...
McDonald County in southwestern Missouri...
Newton County in southwestern Missouri...
* Until 1230 PM CDT Sunday.
* At 217 AM CDT, Doppler radar indicated that the heavy rain from
slow moving thunderstorms from earlier in the evening has moved
out of the area. Flooding is expected to continue in the warned
area. Between 2 and 4 inches of rain have fallen.
* Some locations that will experience flooding include...
Neosho, Aurora, Mount Vernon, Cassville, Pineville, Seneca,
Marionville and Granby.
This includes the following low water crossings...
Center Creek at Azalea Drive, North Indian Creek at Orchid Drive,
Big Sugar Creek at Buzzard Glory Road, Little Sugar Creek at
Skaggs Hollow Road and Shoal Creek at Farm Road 2110.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Many flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3685 9462 3681 9443 3705 9443 3705 9406
3717 9381 3717 9362 3697 9361 3697 9392
3692 9399 3681 9400 3650 9371 3650 9425
3665 9462
$$
Lindenberg1 follow-up statement
950
WGUS83 KSGF 181726
FLSSGF
Flood Statement
National Weather Service Springfield MO
1226 PM CDT Sun Jul 18 2021
MOC009-109-119-145-181736-
/O.EXP.KSGF.FA.W.0075.000000T0000Z-210718T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Barry MO-Lawrence MO-McDonald MO-Newton MO-
1226 PM CDT Sun Jul 18 2021
...FLOOD WARNING WILL EXPIRE AT 1230 PM CDT THIS AFTERNOON FOR
WESTERN BARRY, SOUTHERN LAWRENCE, MCDONALD AND NEWTON COUNTIES...
Flood waters are receding. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
LAT...LON 3685 9462 3681 9443 3705 9443 3705 9406
3717 9381 3717 9362 3697 9361 3697 9392
3692 9399 3681 9400 3650 9371 3650 9425
3665 9462
$$
RothsteinWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this areal flood warning went out at Jul 18, 12:01 AM CDT, 2 hours 16 minutes earlier.
Area forecast discussion, Jul 18, 12:01 AM CDT, 2 hours 16 minutes before
Area Forecast Discussion National Weather Service Springfield MO 1201 AM CDT Sun Jul 18 2021 ...AVIATION UPDATE... .SHORT TERM...(This evening through Sunday) Issued at 209 PM CDT Sat Jul 17 2021 Scattered showers and thunderstorms have developed this afternoon across the area, especially the southwest half of the area. This was in response to increased low level moisture and lift associated with an incoming shortwave across northeast Kansas. A surface front was located from Kansas City, to Lake of the Ozarks, to Farmington. This front also had some isolated showers and storms along it. PW values were likely in the 1.5-1.75in range, with MU capes of 2000-3000 j/kg. Wind shear was very weak, with 850-300mb mean wind of 5-10kts out of the west, therefore storms were drifting slowly east. Lightning and brief heavy rainfall are the main threats this afternoon. With clouds around, highs in the middle 80s are likely. Going into this evening and tonight, somewhat complicated forecast with the incoming shortwave and several boundaries around. Latest high res guidance has gone back and forth on the potential for heavier pockets of showers and storms this evening and overnight. Thinking that two main areas are possible, one area being across se Kansas and far southwest Missouri, closer to the incoming shortwave and higher moisture axis. The other area may be closer to the front that is just north of Springfield. Given the high moisture content and slow storm motions, localized flooding will be possible with some small pockets of 2-3 inches showing up in 12z HREF and latest HRRR guidance. Confidence is just too low to highlight an area for a Flood Watch tonight, however will continue to monitor trends. Some areas may not see any rainfall. Winds turn more northeasterly on Sunday as the front looks to move through most of the area. Should be some isolated to scattered storms develop by afternoon across southern Missouri, generally along and south of Interstate 44. Highs will be similar to today, in the lower to middle 80s. .LONG TERM...(Sunday Night through Saturday) Issued at 258 PM CDT Sat Jul 17 2021 A shortwave trough will continue rounding the eastern periphery of an upper-level ridge, centered across the Intermountain West, during the evening Sunday. Combined with the slowly advancing front, at least isolated PoP chances will remain for southern MO until the front clears Sunday night. Dry weather can be expected once frontal passage occurs. Surface high pressure will keep most of the area dry Monday. An outside chance of a scattered shower or storm exists across the southern CWA as cold temperatures aloft, associated with a weak upper-level disturbance, may yield sufficient instability for isolated convection. Dry weather is anticipated both Tuesday and Wednesday as the region will continue to be dominated by surface high pressure. High temperatures both days are expected to be in the mid-80s, slightly below normal for this time of year. Long-range guidance indicates that the western CONUS ridge may begin to deamplify some towards late next week into next weekend. If this occurs, the region may enter a more classic "northwest flow" regime on the eastern periphery of the ridge. The potential would exist for some increase in convective activity with any subtle shortwave embedded in the flow. Specifics remain highly uncertain and thus will only include low PoPs for Thursday- Saturday for now. Otherwise, temperatures will be seasonable in the upper-80s to low-90s. && .AVIATION...(For the 06Z TAFS through 06Z Sunday night) Pilots flying in and out of the southwest Missouri airports may have to deal with some light fog or some low ceilings. Rainfall from this evening could create some light fog in some spots. The good news is that the showers and thunderstorms have exited the TAF sites, although Branson could still see some light rain or sprinkles. Additional isolated and scattered thunderstorms could return tomorrow. Safe Travels. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Burchfield LONG TERM...Ungar AVIATION...Cramer
Hazardous weather outlook, Jul 17, 7:27 PM CDT, 6 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 727 PM CDT Sat Jul 17 2021 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-190030- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 727 PM CDT Sat Jul 17 2021 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Limited flooding risk. Limited lightning risk. DISCUSSION... Scattered thunderstorms will remain possible through tonight, with the main concentration over southern Missouri into southeast Kansas. Heavy rain will be possible in these areas and any training storms could produce some localized flooding. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Scattered thunderstorms will remain possible through Monday, mainly over southern Missouri. Severe weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Ungar
In the hours before
Local storm report, Jul 17, 9:03 PM CDT, 5 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
903 PM CDT SAT JUL 17 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM FLASH FLOOD 2 ESE FLEMINGTON 37.80N 93.46W
07/17/2021 POLK MO DEPT OF HIGHWAYS
ROUTE V CLOSED AT WEAUBLEAU CREEK.
&&
TEOLocal storm report, Jul 17, 9:11 PM CDT, 5 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
911 PM CDT SAT JUL 17 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM FLASH FLOOD 4 S HALF WAY 37.56N 93.25W
07/17/2021 POLK MO DEPT OF HIGHWAYS
YY CLOSED DUE TO FLASH FLOODING.
&&
TEOLocal storm report, Jul 17, 9:28 PM CDT, 4 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
928 PM CDT SAT JUL 17 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM TSTM WND DMG 4 SSW GRANBY 36.87N 94.28W
07/17/2021 NEWTON MO PUBLIC
VIA SOCIAL MEDIA A REPORT OF A LARGE EVENT
TENT THAT WAS BLOWN COMPLETELY DOWN. NOBODY
WAS IN THE TENT AND NOBODY GOT HURT.
&&
TEOLocal storm report, Jul 17, 11:10 PM CDT, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1110 PM CDT SAT JUL 17 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0321 PM FLASH FLOOD 2 N SPRINGFIELD 37.23N 93.29W
07/17/2021 GREENE MO EMERGENCY MNGR
AT LEAST 12 INCHES OF WATER FLOWING OVER
PORTIONS OF COMMERCIAL AND KEARNEY STREETS
IN DOWNTOWN SPRINGFIELD. 2.27 INCHES OF
RAINFALL FELL IN 45 MINUTES.
0350 PM FLASH FLOOD 1 NNE SPRINGFIELD 37.21N 93.28W
07/17/2021 GREENE MO EMERGENCY MNGR
NUMEROUS FLOODED INTERSECTIONS IN THE
MID-TOWN AREA OF SPRINGFIELD. MANHOLE COVERS
POPPED OFF ALONG JEFFERSON SOUTH OF CHESTNUT
EXPRESSWAY. WATER IS ALREADY BEGINNING TO
RECEDE IN SOME AREAS OF TOWN. TWO RESOLVED
WATER RESCUES FROM VEHICLES FLOODED OUT IN
ROADWAYS IN SPRINGFIELD.
0408 PM HEAVY RAIN 2 NNW SPRINGFIELD 37.22N 93.29W
07/17/2021 M2.30 INCH GREENE MO MESONET
MESONET STATION FW4115 SPRINGFIELD-GREENE
COUNTY OEM. 3HR TOTAL.
0444 PM FLASH FLOOD 1 S AVA 36.94N 92.66W
07/17/2021 DOUGLAS MO AMATEUR RADIO
LITTLE CREEK BY RUBY GARDEN AND ROAD COVERED
IN FRONT OF CASEYâS AT 5 AND 76 THIS IS
SOUTH SIDE OF TOWN RIGHT BEFORE THE 4 WAY
STOP.
0447 PM FLASH FLOOD 4 WNW AVA 36.97N 92.73W
07/17/2021 DOUGLAS MO AMATEUR RADIO
WATER OVER HIGHWAY Y.
0450 PM FLASH FLOOD 1 W AVA 36.95N 92.67W
07/17/2021 DOUGLAS MO AMATEUR RADIO
CREEK RISING OVER LOW WATER CROSSING MAKING
IT IMPASSABLE. PRAIRIE CREEK AND CR 500.
0501 PM FLASH FLOOD BOLIVAR 37.61N 93.41W
07/17/2021 POLK MO 911 CALL CENTER
DISPATCH SAID AN AMBULANCE HAD TO DETOUR
FROM ROUTE DUE TO ROAD CLOSURE.
0546 PM FLASH FLOOD 4 S VISTA 37.93N 93.67W
07/17/2021 ST. CLAIR MO PUBLIC
CORRECTS PREVIOUS FLASH FLOOD REPORT FROM 4
S VISTA. VIA SOCIAL MEDIA. REPORT THAT WATER
WAS 2 FEET OVER SE 601 RD COLLINS BY COON
CREEK BUT THE BRIDGE WAS NOT UNDER. AT 653
PM WAS ADVISED THE BRIDGE WAS UNDER WATER AT
THE SAME LOCATION.
0606 PM FLASH FLOOD 4 WNW AVA 36.97N 92.73W
07/17/2021 DOUGLAS MO AMATEUR RADIO
LOW WATER CROSSING AT Y AND COWSKIN CREEK
HAS 2 FEET OF WATER OVER IT.
0608 PM FLASH FLOOD BOLIVAR 37.61N 93.41W
07/17/2021 POLK MO EMERGENCY MNGR
EXCESSIVE RAIN CAUSED FLASH FLOODING IN THE
CITY OF BOLIVAR. A FEW HOMES FLOODED, OR HAD
SEWAGE WATER FLOODING BASEMENTS. NUMEROUS
ROADS ALSO FLOODED THROUGHOUT THE CITY.
0625 PM TSTM WND DMG 4 W BOIS D'ARC 37.25N 93.58W
07/17/2021 GREENE MO FIRE DEPT/RESCUE
LARGE TREE DOWN AT HIGHWAY F AND FARM ROAD
25. TIME ESTIMATED FROM RADAR.
0650 PM FLASH FLOOD FLEMINGTON 37.81N 93.50W
07/17/2021 POLK MO PUBLIC
VIA SOCIAL MEDIA PICTURE OF ROAD CLOSED DUE
TO FLASH FLOODING.
0715 PM FLASH FLOOD 2 W FOOSE 37.56N 93.19W
07/17/2021 POLK MO DEPT OF HIGHWAYS
ROAD CLOSED DUE TO FLASH FLOODING. FROM HWY
65 TO H AND EE.
0735 PM TSTM WND DMG 4 SSW GRANBY 36.87N 94.28W
07/17/2021 NEWTON MO PUBLIC
VIA SOCIAL MEDIA A REPORT OF A LARGE EVENT
TENT THAT WAS BLOWN COMPLETELY DOWN. NOBODY
WAS IN THE TENT AND NOBODY GOT HURT.
0755 PM FLASH FLOOD GRANBY 36.92N 94.26W
07/17/2021 NEWTON MO PUBLIC
STREET FLOODING AT U.S. HWY 60 AND MAIN ST.
IN GRANBY. ESTIMATED TO BE AT LEAST 1 FOOT
IN DEPTH.
0757 PM FLASH FLOOD 3 NE GOODSON 37.73N 93.21W
07/17/2021 POLK MO DEPT OF HIGHWAYS
ROAD CLOSED DUE TO FLASH FLOODING ON P AND
LINDLEY CREEK.
0800 PM FLASH FLOOD 2 S FLEMINGTON 37.78N 93.50W
07/17/2021 POLK MO DEPT OF HIGHWAYS
ROUTE O IS CLOSED DUE TO FLASH FLOODING.
0800 PM FLASH FLOOD 2 ESE FLEMINGTON 37.80N 93.46W
07/17/2021 POLK MO DEPT OF HIGHWAYS
ROUTE V CLOSED AT WEAUBLEAU CREEK.
0810 PM FLASH FLOOD 3 WNW ROCKY COMFORT 36.76N 94.13W
07/17/2021 NEWTON MO FIRE DEPT/RESCUE
FLOODING OF A HEADWATER TRIBUTARY OF INDIAN
CREEK AT HIGHWAY A BETWEEN WHEATON AND
STELLA.
0818 PM FLASH FLOOD STARK CITY 36.86N 94.19W
07/17/2021 NEWTON MO FIRE DEPT/RESCUE
HIGHWAY 86 FLOODED BETWEEN HARRISON AVE. AND
HIGHWAY M.
0825 PM FLASH FLOOD ROCKY COMFORT 36.75N 94.09W
07/17/2021 MCDONALD MO FIRE DEPT/RESCUE
FLOODING AT MAIN ST. AND MILL ST. IN ROCKY
COMFORT. WATER IS ESTIMATED TO BE 3-4 INCHES
DEEP.
0832 PM FLASH FLOOD 1 WSW GRANBY 36.91N 94.27W
07/17/2021 NEWTON MO PUBLIC
REPORT FROM MPING: STREET/ROAD FLOODING;
STREET/ROAD CLOSED; VEHICLES STRANDED.
0910 PM FLASH FLOOD 4 S HALF WAY 37.56N 93.25W
07/17/2021 POLK MO DEPT OF HIGHWAYS
YY CLOSED DUE TO FLASH FLOODING.
1042 PM FLASH FLOOD 1 NNW ANDERSON 36.66N 94.45W
07/17/2021 MCDONALD MO 911 CALL CENTER
REPORTS OF ROAD CLOSED AT STELLERS AND COOK
HILL ROAD AREA DUE TO FLASH FLOODING.
&&Local storm report, Jul 17, 11:18 PM CDT, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1118 PM CDT SAT JUL 17 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM HEAVY RAIN 5 SSE NEOSHO 36.80N 94.31W
07/17/2021 M2.24 INCH NEWTON MO MESONET
6 HOUR TOTAL FOR MESONET STATION NSOM7
NEOSHO WATER STATION.
&&Local storm report, Jul 17, 11:19 PM CDT, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1119 PM CDT SAT JUL 17 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1047 PM HEAVY RAIN 6 W SHELL KNOB 36.65N 93.74W
07/17/2021 M2.01 INCH BARRY MO MESONET
12 HOUR TOTAL FOR MESONET STATION CRWM7
CASSVILLE RAWS.
&&The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 7:15 PM CDT | Severe Thunderstorm Warning | SGF | Newton | 45 min |
| Jul 17, 7:23 PM CDT | Severe Thunderstorm Warning | SGF | Newton | 52 min |
| Jul 17, 7:46 PM CDT | Flash Flood Warning | SGF | Barry, Lawrence, Newton | 7 hr |
| Jul 17, 8:22 PM CDT | Flash Flood Warning | SGF | Barry, McDonald | 6 hr |
| Jul 17, 9:08 PM CDT | Flash Flood Warning | SGF | Barry | 7 hr |
| Jul 18, 9:51 AM CDT | River Flood Warning | SGF | Bates, Vernon | 21 days |
Nearby
Areal Flood Warnings in Missouri, 2021Every areal flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.